Gondor's Finest Brothers (faramir_boromir) wrote in little_details,
Gondor's Finest Brothers
faramir_boromir
little_details

Allergic reaction/Chemically-induced allergies

I'm trying to develop a story that would have a young man take a job in a photolab, processing color slides and pictures. I'd like for him to have some sort of allergic reaction to the chemicals he's using, such that he has to stop working there--it need not be life-threatening, but something intensely uncomfortable would be enough. Some sort of rash or hives on his hands, where he handles the processing agents would probably be enough. Life-threatening gets complicated because of his other known medical conditions: in canon, this character (Justin Taylor, Queer as Folk) is already known to be allergic to codeine, Tylenol, penicillin and a variety of other standard-issue medicines.

Suggestions for a) how the allergic reaction would manifest (his symptoms), b) the chemicals that would cause the allergic reaction, c) how prolonged exposure would have to be to get that reaction, and d) how a doctor might actually figure out what caused the reaction in the first place would be much *much* **much** appreciated. Thanks.
Tags: ~medicine: illnesses (misc)
Subscribe

  • Post a new comment

    Error

    default userpic
    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 21 comments